MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE® ANTI-D (RH1) BLEND; 10X10ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE® ANTI-D (RH1) BLEND; 10X10ML
Catalog Number 802033100
Medical Device Problem Codes False Negative Result (1225); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our inital report on this incident.
 
Event or Problem Description
The customer reported too weak positive respectively false negative results of three patient samples with seraclone anti-d blend.The testing was performed manually.The customer returned the allegedly defective product sample for investigational testing and the three patient samples, labeled as (b)(6).Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported too weak positive respectively false negative results of three patient samples with seraclone anti-d blend.The customer returned the complaint sample and three patient samples for investigational testing.Our quality control laboratory tested the returned product sample for potency and specificity in the tube technique.The testing was done in parallel with our qc lab's retention sample and a reference lot.The minimum titer was always met and all three reagents showed comparable results.The patient samples were tested in the immediate spin method and showed negative respectively +/- reactions.Then the patient samples were tested in the indirect antiglobulin test and showed strong positive results.Due to the test results the patient samples were sent for further investigation to an external laboratory.The outcome of the external molecular typing of the rh formula and the sequencing was: sample # (b)(6): cc.Ee, rhd * weak d type 4.0 (rhd * 09.03.01).Sample # (b)(6): ccd.Ee weak d type 3 (rhd * 01w.3).Sample # (b)(6): cc.Ee, rhd *weak d type 4.0 (rhd * 09.03.01).Additionally, both the complaint sample and the retention sample were tested with different donor samples.All positive and negative reactions were correct.Based on the outcome of the internal and external investigation the complaint was classified as confirmed - epp (expected product performance).The complaint sample and the retention sample reacted as expected.The results of the external investigation of the patient samples were the explanation for the reaction pattern of the samples with seraclone anti-d blend.According to the instruction for use a test for weak d is recommended in case the immediate spin test is negative.A review of the batch record documentation showed no irregularities, which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND
Common Device Name
SERACLONE® ANTI-D (RH1) BLEND; 10X10ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11482479
Report Number9610824-2021-00009
Device Sequence Number17113039
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)210826(10)8936080-02
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
125223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Catalogue Number802033100
Device Lot Number8936080-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1